Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Curvature estimates for surfaces with bounded mean curvature


Authors: Theodora Bourni and Giuseppe Tinaglia
Journal: Trans. Amer. Math. Soc. 364 (2012), 5813-5828
MSC (2010): Primary 53A10
Published electronically: June 22, 2012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Estimates for the norm of the second fundamental form, $ \vert A\vert$, play a crucial role in studying the geometry of surfaces in $ \mathbb{R}^3$. In fact, when $ \vert A\vert$ is bounded the surface cannot bend too sharply. In this paper we prove that for an embedded geodesic disk with bounded $ L^2$ norm of $ \vert A\vert$, $ \vert A\vert$ is bounded at interior points, provided that the $ W^{1,p}$ norm of its mean curvature is sufficiently small, $ p>2$. In doing this we generalize some renowned estimates on $ \vert A\vert$ for minimal surfaces.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 53A10

Retrieve articles in all journals with MSC (2010): 53A10


Additional Information

Theodora Bourni
Affiliation: Freie Universität Berlin, Fachbereich Mathematik und Informatik, Institut für Mathematik, Arnimallee 3, 14195 Berlin, Germany
Email: bourni@math.fu-berlin.de

Giuseppe Tinaglia
Affiliation: Mathematics Department, King’s College London, The Strand I, London WC2R 2LS, United Kingdom
Email: giuseppe.tinaglia@kcl.ac.uk

DOI: http://dx.doi.org/10.1090/S0002-9947-2012-05487-0
PII: S 0002-9947(2012)05487-0
Received by editor(s): July 16, 2010
Received by editor(s) in revised form: October 18, 2010
Published electronically: June 22, 2012
Additional Notes: The second author was partially supported by The Leverhulme Trust and EPSRC grant no. EP/I01294X/1
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.